Thunderstorm Wind, Escambia
- When
- July 13, 2:45 PM CST to 2:47 PM CST
- Where
- Escambia County, 0.24 mi SSE of Inerarity Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 30.317, -87.449
A thunderstorm wind gust blew down a couple of trees near Innerarity Point. One of the trees fell on a boat and caused minor damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm wind gust blew down a couple of trees near Innerarity Point. One of the trees fell on a boat and caused minor damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 13, 3:55 AM CST, 10 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 455 AM CDT SUN JUL 13 2008 .SHORT TERM (TODAY AND TONIGHT)...A COLD FRONTAL BOUNDARY EXTENDING FROM NORTHERN TEXAS TO WESTERN KENTUCKY WILL MOVE SOUTHEAST TODAY INTO NORTHERN MISSISSIPPI AS A FAIRLY BIG UPPER LOW OVER ONTARIO MOVES EAST DRAGGING A LONGWAVE TROUGH WEST ACROSS THE MID MISSISSIPPI VALLEY REGION. THE GFS AND ECMWF BRING THE FRONT SLOWLY SOUTHWARD ACROSS MISSISSIPPI AND ALABAMA THROUGH TONIGHT...WITH A DEEP NORTHWESTERLY FLOW ALOFT ON THE EAST SIDE OF A RIDGE OVER TEXAS PERSISTING ACROSS OUR FORECAST AREA. AGAIN...WE EXPECT TO SEE NUMEROUS THUNDERSTORMS THIS AFTERNOON ACROSS THE EASTERN HALF OF OUR FORECAST AREA IN THE HIGH MOISTURE AIRMASS WITH A LITTLE LESS COVERAGE OVER OUR SOUTHEAST MISSISSIPPI ZONES CLOSER TO THE UPPER RIDGE AXIS AND DRIER AIR ALOFT. AGAIN...THERE COULD BE SOME LOCALIZED STRONG TO MARGINALLY SEVERE STORMS IN WET MICROBURSTS IN THE AFTERNOON HOURS ALONG OUTFLOW BOUNDARY/SEABREEZE INTERSECTIONS...ESPECIALLY ALONG AND JUST WEST OF THE INTERSTATE 65 CORRIDOR WHERE WE NOTE A TRANSITION ZONE FROM DEEP TROPICAL AIRMASS TO THE EAST AND A DRIER MIDLEVEL AIRMASS TO THE WEST. THE WET MICROBURST POTENTIAL FOR TODAY IS MODERATE. /05 .LONG TERM...(MONDAY THROUGH SATURDAY)...SURFACE COLD FRONT WILL MOVE SOUTHWARD ACROSS THE AREA ON MONDAY AS A STRONG SHORTWAVE MOVES ACROSS THE GREAT LAKES. AFTERNOON HEATING COMBINED WITH PLENTY OF MOISTURE AND THE FRONT WILL AGAIN LEAD TO THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON. THIS FRONT WILL PUSH OFFSHORE MONDAY NIGHT WITH A DRIER AIRMASS FILTERING IN. PRECIPITABLE WATER AMOUNTS FALL TO NEAR AN INCH TUESDAY INTO WEDNESDAY MEANING NEAR ZERO POPS. MOISTURE LEVELS GRADUALLY RECOVER DURING THE LATTER HALF OF THE PERIOD AS THE BERMUDA RIDGE REBUILDS WESTWARD ACROSS THE REGION. HOWEVER...ONLY ISOLATED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE FORECAST THROUGH THE END OF THE WEEK RIDGING AT THE SFC AND ALOFT DOMINATE. TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE CLIMATOLOGY THROUGH THE PERIOD. /13 && .AVIATION...IT LIKELY WONT BE AN EXACT CARBON COPY OF YESTERDAY... BUT AGAIN WE DO FORSEE A HIGHER CHANCE OF THUNDERSTORMS AROUND KPNS IN THE LATE MORNING AND THROUGHOUT THE AFTERNOON. KBFM AND KMOB WILL SEE THE MAIN CHANCE OF THUNDERSTORMS COMING IN THE MID TO LATE AFTERNOON HOURS AS WE EXPECT ENHANCED DEVELOPMENT ALONG THE SEABREEZE. AT ALL FORECAST POINTS...THERE IS THE POTENTIAL FOR WIND GUSTS AT 40 KTS AND PERIODIC IFR CONDITIONS AS STRONGER STORMS MOVE THROUGH THIS AFTERNOON GIVEN INCREASED POTENTIAL FOR WET MICROBURSTS...ESPECIALLY DURING THE PERIOD OF PEAK HEATING BETWEEN 18Z AND 22Z. /05 && .MARINE...A WEAKENING COLD FRONT WILL MOVE SOUTH ACROSS MISSISSIPPI AND ALABAMA TODAY...STALLING OVER THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA ON MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE FROM THE NORTH TO THE SOUTH ACROSS THE MARINE AREA TODAY AND MONDAY. SOME OF THE THUNDERSTORMS COULD BE STRONG PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS IN ADDITION TO FREQUENT LIGHTNING STRIKES. THE FRONT WILL DISSIPATE OVER THE NORTHERN GULF BY WEDNESDAY WITH HIGH PRESSURE BUILDING OVER THE WESTERN ATLANTIC AND NORTHERN GULF ON THURSDAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 73 89 67 / 50 40 30 20 PENSACOLA 90 73 88 71 / 70 40 40 20 DESTIN 87 77 86 73 / 70 50 40 20 EVERGREEN 92 71 88 62 / 70 40 30 20 WAYNESBORO 95 71 88 62 / 30 30 20 10 CAMDEN 93 71 89 64 / 60 50 30 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 AM CDT SUN JUL 13 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 520 AM CDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR THIS AFTERNOON WITH SCATTERED THUNDERSTORMS DEVELOPING FOR AREAS ALONG THE ALABAMA...MISSISSIPPI BORDER. THERE IS THE POTENTIAL FOR ISOLATED SEVERE STORMS DURING THE AFTERNOON HOURS ACROSS PORTIONS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE MAIN THREAT WITH ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE DOWNBURST WIND GUSTS AROUND 60 MPH. ALL THUNDERSTORMS TODAY WILL PRODUCE FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINS. WEST TO SOUTHWEST WINDS AT 15 MPH WITH A STRONG OUTGOING TIDE THIS AFTERNOON WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WEAKENING COLD FRONT WILL MOVE SOUTH ACROSS THE CENTRAL GULF COAST LATE MONDAY INTO TUESDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS THE REGION ON MONDAY...BUT AS THE FRONT STALL JUST OFF THE COAST BY TUESDAY...A DRIER AIRMASS WILL RESULT IN DIMINISHED CHANCES FOR THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. THUNDERSTORMS CHANCES WILL INCREASE AGAIN BY LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 139 PM CDT SUN JUL 13 2008 ALZ056>060-062-064-FLZ001-003-131945- ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW-INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN- INCLUDING THE CITIES OF...ANDALUSIA...BAY MINETTE...BREWTON... EVERGREEN AND LUVERNE... 139 PM CDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA... COVINGTON...CONECUH...BUTLER...CRENSHAW...BALDWIN AND SANTA ROSA COUNTIES... AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES EAST OF LUVERNE TO 3 MILES SOUTH OF DOUGLASVILLE...MOVING SOUTHEAST AT 13 MPH. THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... SOUTH...PHILLIPSVILLE...WAWBEEK...JOHNSONVILLE...RED LEVEL... KIRKLAND...PAUL AND OSAKA THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 256 PM CDT SUN JUL 13 2008 ALZ060-064-FLZ002>006-132100- COVINGTON-INLAND OKALOOSA-INLAND SANTA ROSA-LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW AND PENSACOLA... 256 PM CDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON... BALDWIN...OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES SOUTH OF LAUREL HILL TO 3 MILES WEST OF TURKEY BRANCH...MOVING SOUTH AT 34 MPH. THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... CRESTVIEW...FOLEY...MIFLIN...FERRY PASS...OAK...LILLIAN...PENSACOLA AND WEST PENSACOLA THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT SUN JUL 13 2008 ALZ063-064-132100- LOWER BALDWIN-LOWER MOBILE- INCLUDING THE CITIES OF...DAUPHIN ISLAND... 320 PM CDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN AND MOBILE COUNTIES... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 11 MILES WEST OF BAYOU LA BATRE TO 7 MILES SOUTHEAST OF MON LOUIS...MOVING SOUTHEAST AT 12 MPH. THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... DAUPHIN ISLAND...EAST END OF DAUPHIN ISLAND...FORT MORGAN AND WEST END OF DAUPHIN ISLAND THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT SUN JUL 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL BAYOU LA BATRE 30.40N 88.25W
07/13/2008 E0.50 INCH MOBILE AL BROADCAST MEDIA
WKRG-TV RELAYED A REPORT OF DIME SIZED HAIL IN BAYOU LA
BATRE.
&&
DLThe Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125796.